EconPapers    
Economics at your fingertips  
 

Bankruptcy problems with reference-dependent preferences

Andrea Gallice

International Journal of Game Theory, 2019, vol. 48, issue 1, No 13, 336 pages

Abstract: Abstract I study bankruptcy problems under the assumption that claimants have reference-dependent preferences. I consider different specifications for claimants’ reference points and show how perceived gains and losses impact on aggregate welfare. I can thus rank the four most prominent rules (Proportional, Constrained Equal Awards, Constrained Equal Losses, and Talmud) on the basis of the level of utilitarian and maxmin welfare that they generate. I also identify the welfare-maximizing rules and discuss their properties.

Keywords: Bankruptcy problems; Reference-dependent preferences; Reference points; Utilitarian welfare; Maxmin welfare (search for similar items in EconPapers)
JEL-codes: D03 D63 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://link.springer.com/10.1007/s00182-018-0647-5 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: Bankruptcy Problems with Reference-Dependent Preferences (2018) Downloads
Working Paper: Bankruptcy Problems with Reference-Dependent Preferences (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:48:y:2019:i:1:d:10.1007_s00182-018-0647-5

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

DOI: 10.1007/s00182-018-0647-5

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-23
Handle: RePEc:spr:jogath:v:48:y:2019:i:1:d:10.1007_s00182-018-0647-5